Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Volume integral means of holomorphic functions


Authors: Jie Xiao and Kehe Zhu
Journal: Proc. Amer. Math. Soc. 139 (2011), 1455-1465
MSC (2010): Primary 32A10, 32A36, 32A35, 51M25
DOI: https://doi.org/10.1090/S0002-9939-2010-10797-9
Published electronically: November 18, 2010
MathSciNet review: 2748439
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The classical integral means of a holomorphic function $ f$ in the unit disk are defined by

$\displaystyle \Bigg[\frac1{2\pi}\int_0^{2\pi}\vert f(re^{i\theta})\vert^p d\theta\Bigg]^{1/p}, \quad 0\le r<1.$

These integral means play an important role in modern complex analysis. In this note we consider integral means of holomorphic functions in the unit ball $ \mathbb{B}_n$ in $ \mathbb{C}^n$ with respect to weighted volume measures,

$\displaystyle M_{p,\alpha}(f,r)=\left[\frac{1}{v_\alpha(r\mathbb{B}_n)} \int_{r\mathbb{B}_n}\vert f(z)\vert^p dv_\alpha(z)\right]^{1/p}, \quad 0\le r<1,$

where $ \alpha$ is real, $ dv_\alpha(z)=(1-\vert z\vert^2)^\alpha dv(z)$, and $ dv$ is volume measure on $ \mathbb{B}_n$. We show that $ M_{p,\alpha}(f,r)$ increases with $ r$ strictly unless $ f$ is a constant, but in contrast with the classical case, $ \log M_{p,\alpha}(f,r)$ is not always convex in $ \log r$. As an application, we show that if $ \alpha\le-1$, $ M_{p,\alpha}(f,r)$ is bounded in $ r$ if and only if $ f$ belongs to the Hardy space $ H^p$, while if $ \alpha>-1$, $ M_{p,\alpha}(f,r)$ is bounded in $ r$ if and only if $ f$ is in the weighted Bergman space $ A^p_\alpha$.


References [Enhancements On Off] (What's this?)

  • 1. R. Aulaskari and H. Chen, Area inequality and $ Q_p$ norm, J. Funct. Anal. 221 (2005), 1-24. MR 2124895 (2005k:30066)
  • 2. D. Bakry and M. Emery, Diffusions Hypercontractives, Lecture Notes in Math. 1123, Springer, Berlin, 1985, 117-206. MR 0889476 (88j:60131)
  • 3. M. Beals, C. Fefferman and, R. Grossman, Strictly pseudoconvex domains in $ \mathbb{C}^n$, Bull. Amer. Math. Soc. (N.S.) 8 (1983), 125-322. MR 684898 (85a:32025)
  • 4. J. Burbea, Sharp inequalities for holomorphic functions, Illinois J. Math. 31 (1987), 248-264. MR 882113 (89e:32012)
  • 5. R.B. Burckel, D.E. Marshall, D. Minda, P. Poggi-Corradini, and T.J. Ransford, Area, capacity and diameter version of Schwarz's lemma, Conformal Geom. Dynamics 12 (2008), 133-152. MR 2434356 (2010j:30050)
  • 6. T. Carleman, Zur Theorie der Minimalflächen, Math. Z. 9 (1921), 154-160. MR 1544458
  • 7. P. Duren, Theory of $ H^p$ Spaces, Academic Press, New York, 1970. MR 0268655 (42:3552)
  • 8. S. Fu and B. Wong, On strictly pseudoconvex domains with Kähler-Einsten Bergman metrics, Math. Res. Letters 4 (1997), 697-703. MR 1484700 (98m:32022)
  • 9. R.E. Greene and H. Wu, Curvature and complex analysis, Bull. Amer. Math. Soc. 77 (1971), 1045-1049. MR 0283240 (44:473)
  • 10. G.H. Hardy, The mean value of the modulus of an analytic function, Proc. London Math. Soc. 14 (1914), 269-277.
  • 11. H. Hedenmalm, private communication.
  • 12. M. Mateljević and M. Pavlović, New proofs of the isoperimetric inequality and some generalizations, J. Math. Anal. Appl. 98 (1984), 25-30. MR 728515 (85c:30001)
  • 13. F. Morgan, Manifolds with density, Notices of the AMS, September 2005, 853-858. MR 2161354 (2006g:53044)
  • 14. R. Osserman, A new variant of the Schwarz-Pick-Ahlfors lemma, Manusc. Math. 100 (1999), 123-129. MR 1721627 (2000k:53035)
  • 15. Ch. Pommerenke, Boundary Behaviour of Conformal Maps, Springer-Verlag, Berlin-Heidelberg, 1992. MR 1217706 (95b:30008)
  • 16. Z. Qian, Estimates for weighted volumes and applications, Quart. J. Math. Oxford (2) 48 (1997), 235-242. MR 1458581 (98e:53058)
  • 17. K. Strebel, Quadratic Differentials, Series of Modern Surveys in Math., Band 5, Springer-Verlag, Berlin-Heidelberg, 1984. MR 743423 (86a:30072)
  • 18. A.E. Taylor, New proofs of some theorems of Hardy by Banach space methods, Math. Magazine 23 (1950), 115-124. MR 0033878 (11:507a)
  • 19. D. Vukotić, A sharp estimate for $ A^p_\alpha$ functions in $ {\bf C}^n$, Proc. Amer. Math. Soc. 117 (1993), 753-756. MR 1120512 (93d:46042)
  • 20. D. Vukotić, The isoperimetric inequality and a theorem of Hardy and Littlewood, Amer. Math. Monthly 110 (2003), 532-536. MR 1984405
  • 21. J. Xiao, Geometric $ Q_p$ Functions, Frontiers in Mathematics, Birkhäuser Verlag, Basel, 2006. MR 2257688 (2008f:30003)
  • 22. K. Zhu, Spaces of Holomorphic Functions in the Unit Ball, Springer-Verlag, New York, 2005. MR 2115155 (2006d:46035)
  • 23. K. Zhu, Translating inequalities between Hardy and Bergman spaces, Amer. Math. Monthly 111 (2004), 520-525. MR 2076585 (2005d:46055)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32A10, 32A36, 32A35, 51M25

Retrieve articles in all journals with MSC (2010): 32A10, 32A36, 32A35, 51M25


Additional Information

Jie Xiao
Affiliation: Department of Mathematics and Statistics, Memorial University of Newfoundland, St. John’s, NL A1C 5S7, Canada
Email: jxiao@mun.ca

Kehe Zhu
Affiliation: Department of Mathematics and Statistics, State University of New York, Albany, New York 12222
Email: kzhu@albany.edu

DOI: https://doi.org/10.1090/S0002-9939-2010-10797-9
Keywords: Volume/area integral means, monotonicity, logarithmic convexity, Bergman/Hardy spaces, isoperimetric-type inequalities, weighted Ricci curvatures.
Received by editor(s): May 3, 2010
Published electronically: November 18, 2010
Additional Notes: The first author was supported in part by NSERC of Canada
Communicated by: Richard Rochberg
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society